Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Orbifolds with lower Ricci curvature bounds

Author: Joseph E. Borzellino
Journal: Proc. Amer. Math. Soc. 125 (1997), 3011-3018
MSC (1991): Primary 53C20
MathSciNet review: 1415575
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the first betti number $b_1(O)=\dim \,H_1(O,{\mathbb R})$ of a compact Riemannian orbifold $O$ with Ricci curvature $\operatorname {Ric}(O)\ge -(n-1)k$ and diameter $\operatorname {diam}(O)\le D$ is bounded above by a constant $c(n,kD^2)\ge 0$, depending only on dimension, curvature and diameter. In the case when the orbifold has nonnegative Ricci curvature, we show that the $b_1(O)$ is bounded above by the dimension $\dim \,O$, and that if, in addition, $b_1(O)=\dim \,O$, then $O$ is a flat torus $T^n$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53C20

Retrieve articles in all journals with MSC (1991): 53C20

Additional Information

Joseph E. Borzellino

PII: S 0002-9939(97)04046-X
Received by editor(s): May 15, 1996
Communicated by: Christopher Croke
Article copyright: © Copyright 1997 American Mathematical Society